A diabetes conversation with Sharon Shwarz, Abigail & Jenna. Part 3 of 3.
Read the full transcript »
A diabetes Conversation with Sharon Schwarz, Abigail and Jenna: Part 3 Low Blood Sugar Sharon Schwarz: Okay let you so, let’s pretend we are in class again we are in diabetes class. So you are at school and all of the sudden you feel a little shaky and hungry, what could that mean? Abigail: Like there was a low enhance was like 50. Sharon Schwarz: When you pretty low because a normal blood sugar guys a target range is more like 70 to maybe 180. That would be a good target range for you right? Abigail: Yeah. Sharon Schwarz: So what happens if your blood sugar is under 70, what you should do? Jenna: We will get glucose tab, and if we cannot chews these thing called glucose 15 into gel that you stick or you take the tab off and then you stick it in your mouth and it like melts and gives you sugar to rise your blood sugar. Sharon Schwarz: And that’s will important you should have this every where you go right? Jenna: Yes. Sharon Schwarz: So you have glucose tablets, glucose gel and then there is a shot it called glucagon if they were to pass over how to see you from a low blood sugar. Did all the kids carry your kit, they have the kit at school, they have a kit at home that if there blood sugar went really low and they have to see sure that there family is train to the school nurses to train how to give them that shot to bring your blood sugar up right. So if you saw Jenna with her blood sugar and she was confuse what should you do and she don’t what’s going on because your blood sugar get slow the kids get confuse and they can’t think really because your brain isn’t getting enough sugar. So what would you do to help her? Abigail: I would do to go to the nurse who is in our school and if she is like 1 or 15 or 20 we want that tablet or that little thing right there. Sharon Schwarz: Why do you have any of you is ever having no blood sugar. Jenna: Yeah, she had the large needle that is to convey your thought. Sharon Schwarz: The glucagon shot. Are you scared? Jenna: Well when you it’s like very low yet is cause— I don’t know but the last I’ve ever been is 38. Sharon Schwarz: That seems pretty low; how that’s making you feel when your blood sugar is low. Jenna: You feel so shaky that is for 45 I felt so bad, I felt like I was going to fain or fall sleep. Sharon Schwarz: And how can you prevent that? What can we do to help that and have to be with you guys. Abigail: You can go the right amount of insulin needed and check your sugar before like anything you eat. Sharon Schwarz: That’s right, I will check your blood sugar and you make sure you measure your food and give your insulin high. And what about if you have recess or PE at school that might, what would you maybe need to do. Abigail: You can go to the nurse before or after to check your sugar. Sharon Schwarz: Okay, and what might she give you if it say under 100 before you go to PE what might she do? Jenna: She might give you a tab. Abigail: A tablet. Sharon Schwarz: A tablet or glucose tablet or she might give you a little snack right? Abigail: Yeah.
Copyright © 2005 - 2015 Healthline Networks, Inc. All rights reserved for Healthline.